MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted; give date: unknown/not provided.(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had a difficulty seeing in her right eye due to foreign material or debris on the rear surface of implanted lens model, z9002 monofocal iol (intraocular lens).The doctor attempted to peel this debris off by using yag (yttrium-aluminum-garnet) laser on (b)(6) 2018, but it was reportedly impossible.As a result, lens was explanted and replaced instead.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 03/25/2019.Device evaluation: the sample was received in a tube (with liquid) at the manufacturing site for evaluation.The lens was observed cut.The (2) haptics were observed: one in good conditions and the other haptic was overserved distorted.No particles were observed.Post market surveillance officer evaluated the images (dvd) provided by the customer and determined: a definitive conclusion cannot be made from the provided images.The 4 provided dark fields were evaluated under the slit lamp and the pictures show the anterior segment of an apparently pseudophakic eye (implanted iol model cannot be determined from the picture assessment).An amorphous/granular material causing the lens opacification apparently located in all the visible anterior surface of the observed intraocular lens.It is not possible to make a conclusive determination regarding the potential nature/origin of the issue from the picture assessment of the provided images.Manufacturing records review: the manufacturing records for the product was reviewed.No deviation was found during process related to the complaint issue.There are no discrepancies found during the mrr (manufacturing record review).The product was manufactured and released according to specification.A search in complaint history revealed no additional investigation request for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8427193
Report Number2648035-2019-00344
Device Sequence Number2170466
Product Code HQL
UDI-Device Identifier05050474530713
UDI-Public(01)05050474530713
Combination Product (Y/N)Y
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Model NumberZ9002
Device Catalogue NumberZ900200210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/24/2019
10/25/2020
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date05/21/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005